MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-4-40-10
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a solitaire stent and marksman catheter used during a procedure in which a fragment which may have been a marker was left inside the patient.The patient was being treated for ischemic cerebral infarction which included tandem lesions of the cca and m1 occlusion.Vessel tortuosity was severe.It was reported that flow restoration had previously failed to be restored from the thrombus of the cca with plasminogen activator (t-pa) therapy so a competitor's stent was placed to open the blood vessel.Once the blood vessel was open, the marksman was able to be delivered to the m1 distal region and the solitaire was deployed to capture the thrombus.The device was pulled halfway back without problems but then the solitaire got caught on the non-medtronic stent that was in place and could not be moved.It was pulled forcibly and was then able to be moved and the solitaire was retrieved.Revascularization was achieved.However, in a post-op ct scan, it was appeared that a fragment remained in the patient that may possibly have been a marker from a solitaire marker or marksman marker.The patient did not have any immediate residual symptoms at the time and possibility of further treatment was not known.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10015508
Report Number2029214-2020-00418
Device Sequence Number2078062
Product Code NRY
UDI-Device Identifier00847536020535
UDI-Public00847536020535
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2021
Device Model NumberSFR3-4-40-10
Device Catalogue NumberSFR3-4-40-10
Device Lot NumberA939386
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2020
Initial Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;